Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 3(1); 2005 > Article
A Case of Recurrent Ventricular Tachycardia after Pimozide and Haloperidol Overdose
Jin-Hee Jung, Hye-Young Jang, Eun-Kyung Eo
Journal of The Korean Society of Clinical Toxicology 2005;3(1):67-70
DOI: https://doi.org/
Published online: June 30, 2005
  • 77 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, College of Medicine, Ewha Womans University
2Department of Emergency Medicine, College of Medicine, Ewha Womans University
3Department of Emergency Medicine, College of Medicine, Ewha Womans University

Pimozide and haloperidol are typical antipsychotics. They share a similarity in pharmacotherapeutic and adverse effect profiles. Cardiovascular effects may be seen as alterations in heart rate, blood pressure, and cardiac conduction. Conduction disturbances may occur ranging from asymptomatic prolongation of the QT interval to fatal ventricular arrhythmia. So in the case of anti psychotics overdose, the patient must be carefully monitored by continuous electrocardiography (ECG). We experienced a 34-year-old woman of schizophrenia with recurrent ventricular tachycardia after pimozide and haloperidol overdose. Initially she was slightly drowsy, however her ECG showed normal sinus rhythm. After 6 hours on emergency department entrance, her ECG monitoring showed ventricular tachycardia and we successfully defibrillated. There were five times events of ventricular arrhythmia during the in-hospital stay. She was discharged 5 days later without any other complications.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology